Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 44, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 17, 2008, 1:40 PM CST for 5 counties in Alabama. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 17, 2008, 1:40 PM CST (19:40 UTC)
- Expired
- Feb 17, 2008, 2:15 PM CST
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chambers County, AL, Clay County, AL, Coosa County, AL, Randolph County, AL, Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 1:45 PM CST | HAIL 1.5 | 2 W Goodwater, AL | 1.5 INCH HAIL REPORTED JUST WEST OF GOODWATER. |
| Feb 17, 1:51 PM CST | TSTM WND DMG | Goodwater, AL | POSSIBLE TORNADO. DAMAGE TO 5 HOUSES AND POWER LINES DOWN. |
| Feb 17, 2:05 PM CST | TORNADO | 10 E Millerville, AL | POSSIBLE TORNADO IN THE MELLOW VALLEY AREA...TREES DOWN AND HOMES DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 12:32 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 171940 TORBMX ALC017-027-037-111-123-172015- /O.NEW.KBMX.TO.W.0044.080217T1940Z-080217T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 140 PM CST SUN FEB 17 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA... SOUTHERN CLAY COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF ASHLAND... NORTHEASTERN COOSA COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...KELLYTON...GOODWATER... SOUTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA... NORTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 215 PM CST * AT 136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HATCHET... OR 7 MILES NORTHEAST OF ROCKFORD...MOVING NORTHEAST AT 55 MPH. * THE TORNADO WILL BE NEAR... GOODWATER BY 145 PM CST... CLEVELAND CROSSROADS AND HACKNEYVILLE BY 150 PM CST... MILLERVILLE BY 155 PM CST... MELLOW VALLEY AND ASHLAND BY 205 PM CST... CRAGFORD AND LINEVILLE BY 210 PM CST... 6 MILES SOUTHEAST OF BARFIELD BY 215 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR SOUTHEASTERN ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3341 8570 3309 8549 3288 8614 3306 8623 TIME...MOT...LOC 1940Z 234DEG 50KT 3302 8612 $$ 03
2 follow-up statements
000
WWUS54 KBMX 171951
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 PM CST SUN FEB 17 2008
ALC017-027-037-111-123-172015-
/O.CON.KBMX.TO.W.0044.000000T0000Z-080217T2015Z/
COOSA AL-TALLAPOOSA AL-CHAMBERS AL-CLAY AL-RANDOLPH AL-
151 PM CST SUN FEB 17 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR
SOUTHWESTERN RANDOLPH...SOUTHERN CLAY...NORTHWESTERN CHAMBERS...
NORTHERN TALLAPOOSA AND NORTHEASTERN COOSA COUNTIES...
AT 150 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CLEVELAND
CROSSROADS...OR ABOUT NEAR GOODWATER...MOVING NORTHEAST AT 55 MPH.
THE TORNADO WILL BE NEAR...
6 MILES NORTHWEST OF GOLDVILLE BY 200 PM CST...
MELLOW VALLEY BY 205 PM CST...
CRAGFORD...R.L. HARRIS DAM AND MALONE BY 210 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3311 8616 3319 8605 3320 8600 3322 8599
3323 8598 3326 8594 3325 8593 3341 8570
3309 8549 3292 8604
TIME...MOT...LOC 1951Z 239DEG 50KT 3310 8596
$$
27000
WWUS54 KBMX 172002
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CST SUN FEB 17 2008
ALC037-172011-
/O.CAN.KBMX.TO.W.0044.000000T0000Z-080217T2015Z/
COOSA AL-
201 PM CST SUN FEB 17 2008
...THE TORNADO WARNING FOR NORTHEASTERN COOSA COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.
THIS PARTICULAR STORM HAS MOVED OUT OF THE COUNTY.
LAT...LON 3319 8603 3320 8601 3321 8601 3326 8594
3325 8593 3341 8570 3309 8549 3296 8592
TIME...MOT...LOC 2001Z 242DEG 56KT 3317 8580
$$
ALC017-027-111-123-172015-
/O.CON.KBMX.TO.W.0044.000000T0000Z-080217T2015Z/
TALLAPOOSA AL-CHAMBERS AL-CLAY AL-RANDOLPH AL-
201 PM CST SUN FEB 17 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR
SOUTHWESTERN RANDOLPH...SOUTHERN CLAY...NORTHWESTERN CHAMBERS AND
NORTHERN TALLAPOOSA COUNTIES...
AT 159 PM CST...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR MELLOW VALLEY...OR ABOUT 8 MILES SOUTH OF ASHLAND...MOVING
NORTHEAST AT 60 MPH.
THE TORNADO WILL BE NEAR...
7 MILES NORTHWEST OF MOTLEY BY 205 PM CST...
R.L. HARRIS DAM...CRAGFORD...MALONE AND 7 MILES SOUTHEAST OF
LINEVILLE BY 210 PM CST...
7 MILES NORTHWEST OF CORINTH BY 215 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3319 8603 3320 8601 3321 8601 3326 8594
3325 8593 3341 8570 3309 8549 3296 8592
TIME...MOT...LOC 2001Z 242DEG 56KT 3317 8580
$$
27What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 17, 11:45 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 17, 11:45 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 AM CST SUN FEB 17 2008 .UPDATE...AVIATION DISCUSSION. && .SHORT TERM...TODAY THROUGH MONDAY NIGHT. A RATHER COMPLEX WEATHER EVENT UNFOLDING ACROSS THE DEEP SOUTH THIS MORNING. A LINE OF THUNDERSTORMS CONTINUES TO SHIFT EASTWARD ACROSS MISSISSIPPI. THE LINE IS ABOUT 3 HOURS AHEAD OF MODEL PREDICTIONS ...SO SHOWERS AND THUNDERSTORMS SHOULD MOVE INTO WEST ALABAMA AROUND 6 AM. SURFACE FLOW IS VEERING TO A MORE SOUTHERLY DIRECTION ACROSS CENTRAL ALABAMA...AND DEWPOINTS ARE RISING AS WELL. STILL EXPECTING 60+ DEWPOINTS FROM I-20 SOUTHWARD BY THE AFTERNOON. DIFFICULT PART OF FORECAST IS DETERMINING EVOLUTION OF SQUALL LINE. WILL THE LINE CURRENTLY MOVING ACROSS MISSISSIPPI BE THE PRIMARY SEVERE WEATHER MAKER OR WILL ANOTHER LINE DEVELOP THIS AFTERNOON AHEAD OF COLD FRONT. 00Z NAM MODEL WAS GOING WITH THE LATER SCENARIO...BUT 06Z NAM NOT SHOWING MUCH DEVELOPMENT AT ALL ALONG COLD FRONT. REGARDLESS OF HOW IT UNFOLDS...BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS SOUTHERN COUNTIES WHERE HIGHER LOW LEVEL MOISTURE WILL EXIST. HELICITY AND EHI VALUES SUPPORT THE DEVELOPMENT OF TORNADOES SOUTH OF LINE FROM DEMOPOLIS...TO CLANTON...TO WEDOWEE....GENERALLY ANYTIME AFTER 12 NOON. SEVERE THREAT WILL LINGER ACROSS SOUTHEAST COUNTIES THRU THE EARLY EVENING AS BOUNDARY BECOMES ORIENTED IN A SOUTHWEST TO NORTHEAST DIRECTION. DISCRETE SUPERCELLS MAY ALSO COME INTO PLAY ACROSS SOUTHERN COUNTIES AS LOW LEVEL MOISTURE INCREASES AND SURFACE TEMPERATURES WARM INTO THE UPPER 60S TO LOWER 70S. MODELS HAVE SLOWED DOWN ARRIVAL OF COLDER AIR TONIGHT..AND TEMPERATURES RAISED CONSIDERABLY DURING THE EVENING HOURS. THERE WILL BE SOME WRAP AROUND LOW CLOUDS...MAINLY ACROSS NORTH ALABAMA. THERE MAY BE A FEW SHOWERS OR THUNDERSTORMS ALONG COLD FRONT...BUT MOST OF THE CONVECTION WILL BE ACROSS THE TENNESSEE VALLEY REGION OF ALABAMA AND EXTENDING NORTHWARD INTO TENNESSEE. COLD AIR ADVECTION WILL CONTINUE MONDAY THROUGH MONDAY NIGHT. SOME LOW CLOUDS MAY STILL BE AROUND IN THE MORNING...BUT PARTLY CLOUDY SKIES WILL PREVAIL IN THE AFTERNOON. GRADIENT WINDS ARE NEAR 50 KNOTS SEVERAL THOUSAND FEET OFF THE SURFACE...AND A LAKE WIND ADVISORY WILL BE ISSUED FOR TODAY FOR ALL COUNTIES. THE ADVISORY MAY BE UPGRADED IF HIGHER WINDS MIX DOWNWARD. 58/ROSE .LONG TERM...TUESDAY THROUGH SATURDAY. DRY WEATHER EXPECTED EARLY ON AS HIGH PRESSURE REMAINS IN PLACE. THIS HIGH PRESSURE THOUGH IS EXPECTED TO QUICKLY EXIT THE AREA BY WEDNESDAY. MOISTURE WILL QUICKLY RETURN ALONG WITH A MORE ACTIVE UPPER LEVEL PATTERN BY THURSDAY AND CONTINUE THROUGH THE WEEKEND. A FEW UPPER LEVEL SHORT WAVES AND POSSIBLY A TROF OR TWO WILL RIDE ALONG THIS UPPER FLOW WHICH WILL HELP KEEP OUR RAIN CHANCES UP THROUGH THE END OF THE FORECAST PERIOD. LONG RANGE MODELS CONTINUE TO SLIGHTLY CHANGE WITH THE INTENSITY OF EACH SYSTEM. BOTH GFS AND ECMWF KEEP THE AREA UNSTABLE FROM THURSDAY THROUGH THE WEEKEND. THE GFS BY FAR CONTINUES TO SHOW A MUCH STRONGER SYSTEM FOR FRIDAY. THE ECMWF ALSO SUPPORTS THIS SOLUTION ALTHOUGH DYNAMICS ARE NOT NEARLY AS STRONG. ONE THING TO NOTE IS THAT THE GFS IS SHOWING SOME VERY IMPRESSIVE CAPE VALUES FOR THIS TIME OF THE YEAR. FOR THE LOWER HALF OF CENTRAL ALABAMA...CAPE VALUES RANGE FROM 1500 TO 2000 WITH LIS IN THE -2 TO -4 RANGE. SOMETHING TO KEEP AN EYE OUT FOR NOW. AFTER A COOL START...TEMPERATURES ARE EXPECTED TO BOUNCE BACK TO WELL ABOVE NORMAL WITH NO SIGNIFICANT COOL DOWN IN SIGHT. 10/ARM && .AVIATION...18Z TAF DISCUSSION. STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED AT ALL TAF SITES FOR AN HOUR OR TWO THIS AFTERNOON BETWEEN 18Z(AT TCL) AND AS LATE AS 2230Z FARTHER EAST AT TOI AS A SQUALL LINE TRAVERSES CENTRAL ALABAMA.. IN ADDITION...GRADIENT WINDS SUSTAINED BETWEEN 10 AND 20 MPH...GENERALLY FROM THE SOUTH...WITH GUSTS AS HIGH AS 30 MPH CAN BE EXPECTED. WINDS WILL BE EVEN HIGHER IN ASSOCIATION WITH THUNDERSTORMS. WINDS WILL REMAIN STRONG BEHIND THE SQUALL LINE BUT GRADUALLY SHIFT SOUTHWESTERLY...THEN NORTHWESTERLY OVERNIGHT. SHIES SHOULD CLEAR FOR SEVERAL HOURS THIS AFTERNOON INTO THE EVENING HOURS BEFORE A LOW TO MID DECK REDEVELOPS OVERNIGHT. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 66 41 51 27 52 / 90 20 10 10 0 ANNISTON 67 42 52 29 55 / 90 30 10 0 0 BIRMINGHAM 67 41 51 30 57 / 90 20 10 0 0 TUSCALOOSA 68 39 52 31 59 / 90 10 0 0 0 CALERA 68 42 52 31 58 / 90 20 10 0 0 AUBURN 72 44 55 33 58 / 80 60 0 10 0 MONTGOMERY 72 45 56 33 62 / 90 40 0 10 0 TROY 74 45 59 33 61 / 80 60 0 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IS IN EFFECT FOR ALL AREAS ACROSS CENTRAL ALABAMA FROM 6 AM TO 6 PM TODAY. &&
Hazardous weather outlook, Feb 17, 1:09 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 109 PM CST SUN FEB 17 2008 ALZ011>015-017>050-181916- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 109 PM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE WEATHER IS ONGOING ACROSS CENTRAL ALABAMA AND WILL CONTINUE FOR AT LEAS PORTIONS OF CENTRAL ALABAMA THROUGH 5 PM AS A SQUALL LINE TRAVERSES THE AREA. THERE IS A POTENTIAL FOR TORNADOES ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE MORE COMMONPLACE. EXTRAPOLATION FROM THE 1 PM POSITION OF THE SQUALL LINE WOULD ORIENT IT ALONG A LINE FROM LINEVILLE...TO PRATTVILLE...TO MOSSES BY 2 PM... ALONG A LINE FROM CUSSETA...TO AUBURN...TO TUSKEGEE...TO TROY BY 3 PM...AND ALONG A LINE FROM AND FROM PHENIX CITY TO BAKER HILL BY 4 PM. THE GREATEST TORNADO THREAT WILL BE SOUTHEAST OF A LINE FROM ROANOKE TO CLANTON TO SELMA FOR THE REMAINDER OF THE AFTERNOON. PLEASE STAY TUNED TO FURTHER STATEMENTS REFINING THE THREAT AREAS AND THE TIMING FOR YOUR SPECIFIC AREA. NORTH OF THE TORNADO THREAT AREAS AND SOUTH OF I-20...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH THE PRIMARY THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. STRONG SOUTH WINDS WILL PREVAIL ACROSS ALL OF CENTRAL ALABAMA TODAY...AND A LAKE WIND ADVISORY IS IN EFFECT FOR WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ON AREA LAKES AND WATERWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THURSDAY AND FRIDAY...A SERIES OF UPPER LOWS WILL PASS TO THE WEST OF ALABAMA PRODUCING SHOWERS AND THUNDERSTORMS. AT THIS TIME...THE INSTABILITY AND MOISTURE APPEAR HIGH ENOUGH THAT SOME OF THE STORMS COULD BECOME STRONG...WITH THE BETTER CHANCE OF STRONG STORMS ON FRIDAY. STAY TUNED TO LATER STATEMENTS ADDRESSING SPECIFIC AREAS AND TIMING OR FOR A POTENTIAL THREAT UPGRADE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE REQUIRED TODAY.
In the hours before
Local storm report, Feb 17, 11:16 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 AM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL DEMOPOLIS 32.50N 87.83W
02/17/2008 E0.25 INCH MARENGO AL TRAINED SPOTTER
PEA SIZE HAIL JUST NORTH OF THE CITY.
&&
GOLDENLocal storm report, Feb 17, 12:14 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL HELENA 33.29N 86.85W
02/17/2008 E0.75 INCH SHELBY AL PUBLIC
JUST OFF COUNTY ROAD 52 IN THE BRANDYWINE COMMUNITY.
&&
GOLDENLocal storm report, Feb 17, 12:45 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM TSTM WND DMG 10 N SELMA 32.56N 87.03W
02/17/2008 DALLAS AL EMERGENCY MNGR
POSSIBLE TORNADO...SIGNIFICANT DAMAGE IN THE SUMMERFIELD
AREA. NO DETAILS AT THIS TIME.
&&
SUNGERLocal storm report, Feb 17, 12:53 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG 8 S CENTREVILLE 32.84N 87.13W
02/17/2008 BIBB AL LAW ENFORCEMENT
ONE TREE DOWN NEAR THE BIBB/PERRY COUNTY LINE.
&&
GOLDENLocal storm report, Feb 17, 1:35 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG BILLINGSLEY 32.66N 86.71W
02/17/2008 AUTAUGA AL TRAINED SPOTTER
FUNNEL CLOUD REPORTED JUST SW OF BILLINGSLEY HIGH SCHOOL.
1258 PM TSTM WND DMG 10 SW CLANTON 32.74N 86.75W
02/17/2008 CHILTON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON COUNTY ROAD 37.
0105 PM TSTM WND DMG CLANTON 32.84N 86.62W
02/17/2008 CHILTON AL BROADCAST MEDIA
TREES AND POWERLINES DOWN IN THE CITY.
0120 PM TSTM WND DMG VERBENA 32.75N 86.51W
02/17/2008 CHILTON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE CITY.
&&
GOLDENLocal storm report, Feb 17, 1:39 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TORNADO ROCKFORD 32.89N 86.22W
02/17/2008 COOSA AL TRAINED SPOTTER
TORNADO REPORTED ON THE GROUND IN ROCKFORD.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:08 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Feb 17, 10:59 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Marengo, Perry, Tuscaloosa | 31 min |
| Feb 17, 11:13 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Hale, Marengo, Perry | 32 min |
| Feb 17, 11:24 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Coosa, Dallas, Elmore and 8 more | 66 min |
| Feb 17, 11:40 AM CST | Tornado Warning | BMX | Dallas, Marengo, Perry | 35 min |
| Feb 17, 12:08 PM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 52 min |
| Feb 17, 12:11 PM CST | Tornado Warning | BMX | Dallas, Marengo | 49 min |
| Feb 17, 12:28 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Clay, Cleburne, Coosa, Elmore and 5 more | 62 min |
| Feb 17, 12:48 PM CST | Tornado Warning | BMX | Autauga, Dallas | 42 min |
| Feb 17, 12:53 PM CST | Tornado Warning | BMX | Autauga, Chilton | 34 min |
| Feb 17, 1:09 PM CST | Tornado Warning | BMX | Autauga, Chilton, Coosa, Elmore | 51 min |
| Feb 17, 1:27 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Coosa, Randolph, Talladega | 63 min |
| Feb 17, 1:31 PM CST | Tornado Warning | BMX | Autauga, Chilton, Elmore | 44 min |
| Feb 17, 1:45 PM CST | Tornado Warning | BMX | Dallas, Lowndes | 60 min |
| Feb 17, 1:50 PM CST | Tornado Warning | BMX | Barbour, Bullock, Pike | 55 min |
| Feb 17, 2:08 PM CST | Tornado Warning | BMX | Chambers, Clay, Cleburne, Coosa, Randolph, Tallapoosa | 49 min |
| Feb 17, 2:31 PM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Tallapoosa | 44 min |
| Feb 17, 2:31 PM CST | Tornado Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 59 min |
| Feb 17, 2:41 PM CST | Tornado Warning | BMX | Barbour, Bullock, Pike, Russell | 64 min |
| Feb 17, 2:49 PM CST | Tornado Warning | BMX | Chambers, Coosa, Elmore, Randolph, Tallapoosa | 56 min |
| Feb 17, 3:26 PM CST | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 34 min |
| Feb 17, 3:31 PM CST | Tornado Warning | BMX | Pike | 44 min |
| Feb 17, 3:37 PM CST | Tornado Warning | BMX | Barbour, Russell | 38 min |
| Feb 17, 4:05 PM CST | Tornado Warning | BMX | Barbour, Pike | 40 min |
| Feb 17, 4:10 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike, Russell | 50 min |
| Feb 17, 4:20 PM CST | Tornado Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 43 min |
| Feb 17, 4:40 PM CST | Tornado Warning | BMX | Barbour, Russell | 25 min |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.